Publications

Art Duval


Slides from (recent) talks

(full-color slideshows)
Matroids and statistical dependency
AMS Central Sectional Meeting, University of North Texas, September 9, 2017.
.pdf
A non-partitionable Cohen-Macaulay simplicial complex, and implications for Stanley depth
Mathematical Congress of the Americas (Special Session on Combinatorial Commutative Algebra), McGill University, July 28, 2017.
.pdf
A non-partitionable Cohen-Macaulay simplicial complex
Mathematical Congress of the Americas (Special Session on Geometry and Combinatorics of Cell Complexes), McGill University, July 27, 2017.
.pdf
A non-partitionable Cohen-Macaulay simplicial complex
Departmental Colloquium, New Mexico State University, March 16, 2017.
.pdf
Metric polyhedral complexes
AMS Central Sectional Meeting, University of St. Thomas, October 29, 2016.
.pdf
All talks, back to 2003.

A weighted cellular matrix-tree theorem, with applications to complete colorful and cubical complexes
(w/Ghodratollah Aalipour, Univ. of Colorado Denver and Jeremy Martin, Univ. of Kansas)
preprint arXiv:1510.00033 [math.CO] (abstract, link to .pdf)
The partitionability conjecture
(w/Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
Notices of the American Mathematical Society 64 (2017), 117-122.
article in .pdf
A non-partitionable Cohen-Macaulay simplicial complex
(w/Bennet Goeckner, Univ. of Kansas, Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
Advances in Mathematics 299 (2016), 381-395.
ScienceDirect link to abstract and .pdf
Simplicial and cellular trees
(w/Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
in "Recent Trends in Combinatorics", IMA Volumes in Mathematics and its Applications 159 (Springer, 2016), pp. 713-752;
SpringerLink to abstract and article
preprint arXiv:1506.06819 [math.CO] (abstract, link to .pdf)
Cuts and flows of cell complexes
(w/Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
Journal of Algebraic Combinatorics 41 (2015), 969-999.
SpringerLink to online abstract and .pdf
Critical groups of simplicial complexes
(w/Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
Annals of Combinatorics 17 (2013), 53-70.
SpringerLink to abstract and .pdf
Algorithms to determine the edges of a convex hull from its vertices
(w/Francisco J. Lopez, Macon State College)
International Journal Mathematical Modelling and Numerical Optimisation 3 (2012), 184-209.
Inderscience link to .pdf
Cellular spanning trees and Laplacians of cubical complexes
(w/Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
Advances in Appplied Mathematics 46 (2011), 247-274.
ScienceDirect link to pdf.
Simplicial matrix-tree theorems
(w/Caroline (Carly) Klivans, Brown Univ. and Jeremy Martin, Univ. of Kansas)
Transactions of the American Mathematical Society 361 (2009), 6073-6114.
abstract, references, .pdf
A Relative Laplacian Spectral Recursion
Electronic Journal of Combinatorics 11(2) (2006) , R26, 19pp.
abstract, .ps, .pdf,
A Common Recursion for Laplacians of Matroids and Shifted Simplicial Complexes
Documenta Mathematica 10 (2005), 583-618.
abstract, .dvi.gz, .dvi, .ps.gz, .pdf.
Semidirect Product Constructions of Directed Strongly Regular Graphs
(w/Dmitri Iourinski, my former M.S. student)
Journal of Combinatorial Theory (Series A) 104 (2003), 157-167.
abstract, full-text.
Shifted Simplicial Complexes are Laplacian Integral
(w/Vic Reiner, Univ. of Minnesota)
Transactions of the American Mathematical Society 354 (2002), 4313-4344.
abstract,.tex,.dvi,.ps,.pdf,references
Algebraic Shifting and Spectral Sequences
Advanced Studies in Pure Mathematics 33 (2002), Computational Commutative Algebra and Combinatorics, pp. 53-64.
abstract.
Iterated Homology and Decompositions of Simplicial Complexes
(w/Ping Zhang, Western Michigan Univ.)
Israel Journal of Mathematics 121 (2001), 313-331.
abstract, SpringerLink to .pdf.
Iterated Homology of Simplicial Complexes
(w/Lauren Rose, Bard College),
Journal of Algebraic Combinatorics 12 (2000), 279-294.
abstract, SpringerLink to .pdf.
Algebraic Shifting Increases Relative Homology,
Discrete Mathematics 225 (2000), 137-148.
abstract, ScienceDirect link to .pdf.
Perron-Frobenius Type Results and Discrete Versions of Nodal Domain Theorems
(w/Vic Reiner, Univ. of Minnesota),
Linear Algebra and its Applications 294 (1999), 259-268.
abstract, ScienceDirect link to .pdf.
On f-vectors and Relative Homology,
Journal of Algebraic Combinatorics 9 (1999), 215-232.
abstract, SpringerLink to .pdf.
Free Resolutions of Simplicial Posets,
Journal of Algebra 188 (1997), 363-399.
abstract, ScienceDirect link to .pdf.
Algebraic Shifting and Sequentially Cohen-Macaulay Simplicial Complexes,
Electronic Journal of Combinatorics 3 (1996), R21, 14pp.
abstract,.tex,.dvi,.ps,.pdf
Covering a Circular String with Substrings of Fixed Length
(w/ Bill Smyth, McMaster Univ. and Curtin Univ.),
International Journal of Foundations of Computer Science 7 (1996), 87-93.
abstract, WorldScientific link to .pdf.
Orderpotent f-rings
(w/Piotr Wojciechowski, UTEP),
Algebra Universalis 34 (1995), 510-526.
abstract , SpringerLink to .pdf.
A Combinatorial Decomposition of Simplicial Complexes,
Israel Journal of Mathematics 87 (1994), 77-87.
abstract, SpringerLink to .pdf.
A Directed Graph Version of Strongly Regular Graphs,
Journal of Combinatorial Theory (Series A) 47 (1988), 71-100.
abstract , ScienceDirect link to .pdf.